In a media release Saturday, Interior Heath re-issued a drug testing alert for the Nelson area.
Interior Health said the decision is due to recent reports of people passing out for an extended period of time after using a yellow substance contaminated with a toxic combination of benzodiazepine and fentanyl.
Interior Health said substance testing is available at the ANKORS drug checking service.
For your safety:
- Buddy up when you are using, stay 2 meters (6 ft) from your buddy to remain physically distanced, but remember using with a buddy is safer than using alone!
- Use at an overdose prevention or supervised consumption site if one is near you.
- Get your drugs checked – see service information below.
- Avoid using different drugs at the same time or using drugs and alcohol together.
- Don’t use alone. Leave door unlocked. Tell someone to check on you.
- If you feel you must use while alone, consider using the Lifeguard app which can connect you with emergency medical dispatchers in the event of an overdose. Download at the App Store or Google Play.
- Test by using a small amount, then go slow.
- Carry a Naloxone kit and know how to use it.
- Talk to your health care provider about accessing a safe supply – for more info: https://www.bccsu.ca/wp-content/uploads/2020/04/Poster-Information-for-PWUD.pdf
Know the signs of overdose and how to respond:
- Recognize the signs of an OD: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.
- Call 9-1-1 immediately. It is still safe (and important) to use emergency services during the COVID -19 pandemic
- Give naloxone (Narcan) if you have it, open airway and give rescue breaths.
Overdose Prevention & FTIR Drug Checking Service:
ANKORS 101 Baker Street Hours: Mon – Thurs 9:30 a.m. – 4:30 p.m.